Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dark brown vaginal discharge along with pelvic pain?

I was on the depo for 4 /5 years and my last depo shot was in September 2015 it was due in December but I didn t go. Couple weeks ago had pains in my pelvis and now today I had dark brown discharge I havnt had a period the whole time I ve been on injection. What does this mean. I have been having un protected sex but took a pregnancy test at the doctors on Friday and it came back negative
Wed, 20 Jul 2016
Report Abuse
General & Family Physician 's  Response
hi,
Thanks for the query. I understconsiderable and your concern.
Depot injectable contraceptives have high hormone content & are long acting contraceptives. They cause hormonal disturbance & avoid ovulation to cause contraception.
So the time taken for correction of the hormonal menstrual cycle is considerable ( about 3- 6 months )..The dark brown discharge you have is suggestive of withdrawal of the depot product...& normal menstrual cycle is yet to return.
You have already finished 6 months after withdrawal of the shot.. I would suggest consultation of gynecologist , to exclude other cases of irregular menses.
Thanks,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Brown egg like discharge instead of period. Tubal ligation done in 2012. Having slight pelvic pain but it comes and goes. No nausea but cravings....